Jump to content

anti depressant


gertie
 Share

Recommended Posts

@gertie I was prescribed Lexapro 10 mg for HPOTS many years ago and have never had a problem with it. It has helped me become less "hyper" during my surges but at the same time has balanced out the low energy periods. I became depressed for a while when I first became disabled and increased the dose to 20 mg but that was WAY too much, and it caused me some mental discomfort. Going back to the 10 mg fixed that. But I agree with what others have said: SSRI's are potent drugs that may or may not be beneficial to you, but you will never know without trying. 

Link to comment
Share on other sites

@gertieI was on Lexapro just to see if it would help balance my nervous system and reduce anxiety. The highest dose I was on was 7.5mg.  I had like 2 good weeks on it in close to 3 months but rest of time it made me a lot worse. I started having PVC episodes that would last for hours, headaches, very low sitting heart rates and made my anxiety worse. I went off it rather quickly and developed some fatigue which could be due to stopping it or Lexapro was stimulating me. They make a liquid version of it and my suggestion would be to start off at a really low dose like 1mg and work from there. I have a lot going on right now so I went back on it but only .7mg and that is enough to get rid of the fatigue. There is at least one genetic test available that I know of - Genesight what will tell you what drugs you are likely to have side effects from so that takes some of the guess work out of which drug to try. 

Also if you decide to go on it there will be about 2 week adjustment period where I would not make any major plans etc as you will likely feel crappy. I started at 5mg.

Link to comment
Share on other sites

I tried Lexapro years ago, before I was diagnosed (but I’m very confident I did have dysautonomia at the time, given the symptoms). I can’t say for certain because it was so long ago, but I don’t think it negatively affected my dysautonomia symptoms. That said, like so many of you have mentioned, I was VERY sensitive to it. I think I started on the lowest standard adult dosage and it still caused a pretty strong shift in my mood for the first few weeks (impulsive, couldn’t focus, out of character behavior). I also started to deal with visual disturbances while taking it (specifically visual trails/palinopsia and afterimages), but I can’t say if that was in any way connected. For myself, I wish I’d started on a smaller than usual dose of it and been careful about any dosage increase, just because of that sensitivity and my history of strong/eccentric reactions. I know everyone’s very unique in what they need and how they react though. 
I definitely hear you, it’s tough when you want to try something that may help but are also facing the risk of a worsening. I really hope you find the answer that’s best for you! 

Link to comment
Share on other sites

My Daughter got caught with being prescribed a antidepressant when it was not needed. She spent more time in being laid up in bed and felt awful. Thankfully her New PCP caught on and got her help to get off the drug.

She is still angry over what happened to her.   

Link to comment
Share on other sites

16 minutes ago, MikeO said:

She spent more time in being laid up in bed and felt awful

Sounds familiar!!!  Really PCPs should not be scripting SSRIs. Those should only be scripted by psychs.  Luckily I consulted with a good psych and he told me to only go up by 2.5mg per month to max of 10mg if it was helping and I could tolerate the sides where my PCP and endo wanted me at 5mg to 10mg right away. I notice no issues at .7mg dose but do not plan to keep taking any for much longer.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...